Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Simvastatin Help With HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Kaletra

... Common Name: lopinavir/ritonavir Brand Name: Kaletra Class: HIV protease inhibitor (PI) Standard dose: Two 200/50 mg tablets twice a day or four 200/50 mg tablets once daily for first-time therapy (no once-daily dose if taken with Sustiva or Viramune). Three tablets twice a day may be
Ask the Experts

Atripla ok with simvastatin?

Hello and Happy Valentine's Day! I will soon be starting hiv medications for the first time and my doctor mentioned that it will probably be Atripla. I currently take 20mg. of simvastatin per day for high cholesterol. Are these 2 drugs ok to take...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...Happy Valentine's Day to you too! Simvastatin levels in the body can be reduced by the efavirenz component of Atripla. For this reason, efavirenz may reduce the anti-cholesterol Read more »

Is Zocor safe for HIV patients?

Is Zocor safe to take with HIV medication Kaletra?One doctor said yes, but another doctor said to stop the Zocor at once! She said it could cause a heart attack.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Use of simvastatin with Kaletra is not recommended due to a drug interaction that could result in very high levels of the simvastatin that would Read more »

Arthritus type symptoms

Hello, and thanks for all your helpful work and advice. I'm 54 years old, on Norvir, Reyataz and Truvada and also Zetia and Simvastatin for cholesterol. Recently I have developed an arthritis symptom which I can only relate to a condition called...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Pain localized to the finger joints as you describe would rarely be due to any of your HIV Medications and most likely relates to a non-HIV condition. I often refer patients with joint problems to a rheumatologist to Read more »

Calcium Supplements with HIV Meds

I am a treatment experienced HIV positive 45 year old male. I have recently been diagnosed with avascular necrosis (AVN) in both hips. Although my doctor says there is really no medication that can help the AVN, I have begun taking additional...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...be a problem but you have the potential for a major interaction with Vytorin and Norvir. Vytorin is a combination of Zocor (simvastatin) and ezetimibe (Zetia). Norvir can raise the blood levels of simvastatin up to 40 fold and this can... Read more »
Articles
U.S. Food and Drug Administration

Ongoing Safety Review of High-Dose Zocor (Simvastatin) and Increased Risk of Muscle Injury

...not use simvastatin with these medications: Itraconazole Ketoconazole Erythromycin Clarithromycin Telithromycin HIV protease inhibitors Nefazodone Do not use more than 10mg of simvastatin with these medications : ... Read more »
Test Positive Aware Network

Reyataz

...and at least 10 hours after Pepcid, Zantac, or Axid. Reyataz should be taken two hours before or one hour after antacids (Rolaids, Tums, and Mylanta). Do not take with rifampin, Camptosar (irinotecan), Versed (midazolam), Halcion, ergot... Read more »
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Time; Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

HIV - with HIV + boyfriend....PLEASE HELP!!!

Posted by gause, 7 Replies
...I been dating this guy for almost a year now. I'm HIV - and he is HIV + (diagnosed about year ago before we met). In the beginning of our relationship we had great sexual encounters Read more »

Have I Gone from HIV to AIDS? HELP!!!!

Posted by CLT, 4 Replies
...a prescription for Atripla. Thank GOD I have good insurance and will be able to afford the drugs. Questions? Do I now have AIDS? Will things be instantly better once I start meds this weekend? Anyone out there on Atripla who has NEVER been on... Read more »

testing for HIV Aids: urgent pls help!

Posted by Anonymous, 2 Replies
...on the bed. the fluid must have gotten intach with my penis cuz otherwise i wdnt hav contracted ghonorrea. do you think HIV Aids virus can be that 'sly' as the ghonorrea virus have prooved to be? but for sure i din get back i.e din have sex... Read more »